Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Child has persistent cough and cold. Prescribed cortimax. Is this medicine safe?

User rating for this question
Very Good
Answered by

Pediatrician, Neonatology
Practicing since : 1970
Answered : 887 Questions
Hi, my son is one year old and has a persistent cough and cold for the past about a month. It decreases and then again starts. I am worried took him to a doctor at Lucknow who has given him Cortimax. Is this right. Google search tells me that it is some kind of steriod. Also, my son wakes up shivering after every nap.
Posted Sat, 25 May 2013 in Child Health
Answered by Dr. Uma Rajah Ananth 20 minutes later
Yes the medicine is a steroid called deflazacort.
It is OK to use it under the following circumstances.

1 If you have seen a good pediatrician who prescribed it after examining his chest
2 If your son has wheezing and bronco spasm.
A brief course of steroids can be given for 3-5 days.

Reg the shivering,is he on levolin syrup,or asthalin syrup?
These drugs can cause some shivering of the body.

Take care
Dr Uma

Above answer was peer-reviewed by
Follow-up: Child has persistent cough and cold. Prescribed cortimax. Is this medicine safe? 34 minutes later
Thank you doctor for your response.

1) I am not sure if it is a good doctor. But he didnot even touch my son before this prescription.
2) i cant make out wheezing sound but his cough does sound heavy as though there is some congestion.
3)We used to give our son Levolin through nebulizer. But that must've been more than one month back.

The current doctor has suggested Cortimax with paracetamol and another syrup.
Answered by Dr. Uma Rajah Ananth 17 minutes later
I am surprised!
Wheezing is heard by the doctors with the steth before it becomes audible to you.
Congestion is different from wheezing.
When there is wheezing or bronchospasm, short course of steroids can be given.
May be the present syrup also has something similar to levolin.( you can write the name and contents to me).
Otherwise you may have to check his serum calcium level,( why he should have shivering).
Discuss with the doctor or go for second opinion.
God bless
Good luck
Dr uma
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor